MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SMARTSET HV BONE CEMENT 40G; BONE CEMENT : BONE CEMENT

DEPUY ORTHOPAEDICS INC US SMARTSET HV BONE CEMENT 40G; BONE CEMENT : BONE CEMENT
Catalog Number 3092040
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Muscular Rigidity (1968); Synovitis (2094); Swelling/ Edema (4577)
Date of Event 08/17/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2008, the patient had a right total knee arthroplasty and tibial bone graft to address end-stage osteoarthritis.Depuy components were implanted during this procedure.On (b)(6) 2018, the patient had a revision right total knee replacement tibial and femoral component to address failed right total knee replacement secondary to wear and synovitis.The indications for surgery included episodes of recurrent scar formation, which required early manipulation and excision.A repeat arthroscopic excision for scar tissue and then underside of the quad tendon and now with recurrent stiffness and swelling.Radiographs were reported to show a radiolucent line around the femoral component.During the procedure, the surgeon observed the polyethylene had both front side and backside wear.The sigma pfc knee had a relatively high degree of posterior slope on the tibial side and the femoral implant did not have gross motion, but was relatively easy to remove after breaking up the interfaces with minimal bone ingrowth into the ingrowth surfaces on the backside of the implant.It was noted that the backside of the implants have small areas of spot welding, but the remainder did not have bone ingrowth.The tibial tray was noted to be well fixed but was still removed.Patella remained in-situ.Competitor components were implanted during this procedure, including competitor cement.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.E3 initial reporter occupation: lawyer.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees hat the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.According to the information received,¿ on (b)(6) 2008, the patient had a right total knee arthroplasty and tibial bone graft to address end-stage osteoarthritis.Depuy components were implanted during this procedure.On (b)(6) 2018, the patient had a revision right total knee replacement tibial and femoral component to address failed right total knee replacement secondary to wear and synovitis.The indications for surgery included episodes of recurrent scar formation, which required early manipulation and excision.A repeat arthroscopic excision for scar tissue and then underside of the quad tendon and now with recurrent stiffness and swelling.Radiographs were reported to show a radiolucent line around the femoral component.During the procedure, the surgeon observed the polyethylene had both front side and backside wear.The sigma pfc knee had a relatively high degree of posterior slope on the tibial side and the femoral implant did not have gross motion, but was relatively easy to remove after breaking up the interfaces with minimal bone ingrowth into the ingrowth surfaces on the backside of the implant.It was noted that the backside of the implants have small areas of spot welding, but the remainder did not have bone ingrowth.The tibial tray was noted to be well fixed, but was still removed.Patella remained in-situ.Competitor components were implanted during this procedure, including competitor cement.Doi: (b)(6) 2008, dor: (b)(6) 2018 right knee¿.Product description: - smartset hv bone cement 40g.Product code: - 3092040.Lot no: - 2585606.Quantity of manufactured: - (b)(4).Date of manufacturing: - mar-2008.Expiry date: - mar-2010.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: product description: - smartset hv bone cement 40g.Product code: - 3092040.Lot no: - 2585606.Quantity of manufactured: - (b)(4).Date of manufacturing: - mar-2008.Expiry date: - mar-2010.Device history review: a manufacturing record evaluation was performed for the finished device, and no non-conformances / manufacturing irregularities were identified.

Brand Name
SMARTSET HV BONE CEMENT 40G
Common Device Name
BONE CEMENT : BONE CEMENT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY CMW - 9610921
cornford rd
blackpool FY4 4 QQ
UK   FY4 4QQ
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22122143
Report Number1818910-2025-08733
Device Sequence Number12551964
Product Code LOD
UDI-Device Identifier10603295168331
UDI-Public(01)10603295168331(17)100331(10)2585606
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K023012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2010
Device Catalogue Number3092040
Device Lot Number2585606
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by Manufacturer06/10/2025
06/12/2025
Initial Report FDA Received Date06/02/2025
Supplement Report FDA Received Date06/11/2025
06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/09/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PFC*SIGMA C/R POR FEM RT SZ 6; PFC*SIGMA/OV/DOME PAT 3PEG,38; SIG MOD TIB TRAY CEM COCR 5; SIGMA PLI XLK INS 5 12.5MM; SMARTSET HV BONE CEMENT 40G
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale